MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804275-33
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the moderately calcified.Mildly tortuous, 90% stenosed right coronary artery.A 2.75x33mm xience skypoint stent delivery system (sds) was advanced while experiencing resistance with the anatomy.The balloon was inflated once to 4 atmospheres when the balloon ruptured, and the sds was removed without resistance.An unspecified balloon was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported split, cut or torn material was confirmed.The reported difficult to advance/position could not be tested as it was based on operational circumstances.It should be noted that the xience skypoint, everolimus eluting coronary stent system (eecss), electronic instructions for use states: prepare an inflation device / syringe with diluted contrast medium.Attach an inflation device / syringe to the stopcock; attach it to the inflation port.With the tip down, orient the delivery system vertically.Open the stopcock to delivery system; pull negative for 30 seconds; release to neutral for contrast fill.Close the stopcock to the delivery system; purge the inflation device / syringe of all air.Repeat steps until all air is expelled.It is unknown if the ifu deviation directly caused or contributed to the reported difficulties.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents.The investigation determined the reported difficult to advance/position appears to be related to the operational context of the procedure, as it is likely the device interacted with the moderately calcified, mildly tortuous, 90% stenosed lesion during advancement, as resistance was noted, resulting in the reported difficult to advance/position and noted stent damage (proximal and distal flared stent struts).However, the investigation was unable to determine a conclusive cause for the reported split, cut or torn material.The initially reported balloon rupture was actually an inner member tear.The scanning electron microscopy (sem) analysis concluded that the inner member exhibited a leak protruding in the proximal direction.The inner surface exhibited pushed material/gouging on the distal side leading to the leak.Material thinning and tearing were documented at the leak edges.The inner member failure may be attributed to mechanical damage to the inner surface.Potential factors that may contribute to split, cut or torn material include, but are not limited to, interaction with accessory devices, mishandling during manufacturing, during receiving/storage at the account, and/or during removal from packaging, preparation of the device and/or stent/stylet removal.It is possible the device interacted with accessory devices during the procedure, causing the reported split, cut or torn material and noted scratched material, ultimately contributing to the noted leak in the inner member; however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.H6: medical device problem code 1546 was removed.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: the reported balloon rupture was actually an inner member tear.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11163956
Report Number2024168-2021-00393
Device Sequence Number3559441
Product Code NIQ
UDI-Device Identifier08717648233197
UDI-Public08717648233197
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2023
Device Catalogue Number1804275-33
Device Lot Number0082741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2021
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer02/19/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1